advertisement
Question
Posted by: Claudette | 2004/10/18

Does the contraception injection effect weight gain?

Hi. After the birth of my baby i went on the contraception injection (every 8 wks). For the past 2 years now i've been trying to lose weight, but I always seem to only lose approx 3 kg's and then practically overnight I gain it again. I weigh 59kg and I am 1.62m tall. I would like to weigh 53-54kg but I have tried everything. I eat a healthy diet, have small meals throughout the day, drink 1.5 lt of water and exercise about 30min a day. I also am trying a new supplement XLtoS. My gynae says that the injection is stopping me from losing weight. Is this true? If not, what am I doing wrong?

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageDietDoc

Dear Claudette
I agree with your gynae - all female hormone treatments have the potential of causing weight gain, or making it difficult to lose weight. Seeing that your present BMI = 22,5 which is ideal for your height I cannot understand why you are trying to lose more weight. Constant dieting to lose weight when your weight is already ideal can land you in the vicious cycle of 'yo-yo dieting' which can damage your metabolism. Keep up the healthy eating and the exercise and stop trying to lose more weight.
Best regards
DietDoc

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement